Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 111, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2007, 2:09 PM CDT for Decatur County, Rawlins County, Kansas; Red Willow County, Nebraska. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 2:09 PM CDT (19:09 UTC)
- Expired
- Jun 19, 2007, 3:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Decatur County, KS, Rawlins County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 107 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:11 PM CDT | HAIL 0.75 | 6 W Oberlin, KS | |
| Jun 19, 3:15 PM CDT | HAIL 0.75 | 5 Sw Oberlin, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 492 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 191909 SVRGLD KSC039-153-NEC145-192015- /O.NEW.KGLD.SV.W.0111.070619T1909Z-070619T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 209 PM CDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DECATUR COUNTY IN NORTHWEST KANSAS... EASTERN RAWLINS COUNTY IN NORTHWEST KANSAS... SOUTHERN RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 315 PM CDT * AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF OBERLIN...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OBERLIN AROUND 225 PM CDT... CEDAR BLUFFS AROUND 230 PM CDT... KANONA AROUND 250 PM CDT... DANBURY AROUND 255 PM CDT... JENNINGS AROUND 300 PM CDT... NORCATUR AROUND 315 PM CDT... THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 61 AND 99. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3999 10101 3958 10079 3969 10019 4012 10019 $$ KILLINGSWORTH
2 follow-up statements
000 WWUS53 KGLD 191926 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 126 PM MDT TUE JUN 19 2007 KSC153-191936- /O.CAN.KGLD.SV.W.0111.000000T0000Z-070619T2015Z/ RAWLINS KS- 226 PM CDT TUE JUN 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR RAWLINS COUNTY IS CANCELLED... THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST INTO RAWLINS COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR NORTHWESTERN KANSAS. LAT...LON 3999 10073 3962 10073 3969 10019 4012 10019 $$ KSC039-NEC145-192015- /O.CON.KGLD.SV.W.0111.000000T0000Z-070619T2015Z/ DECATUR KS-RED WILLOW NE- 226 PM CDT TUE JUN 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTHEASTERN RED WILLOW AND DECATUR COUNTIES... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OBERLIN...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DANBURY AROUND 255 PM CDT... KANONA AROUND 300 PM CDT... NORCATUR AROUND 315 PM CDT... THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 71 AND 99. TORNADOES CAN DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO THREATENS...SEEK SHELTER IMMEDIATELY IN A BASEMENT OR STORM SHELTER...OR MOVE TO THE MOST INTERIOR ROOM ON THE LOWEST FLOOR. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3999 10073 3962 10073 3969 10019 4012 10019 $$
000 WWUS53 KGLD 191952 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 153 PM MDT TUE JUN 19 2007 NEC145-192003- /O.CAN.KGLD.SV.W.0111.000000T0000Z-070619T2015Z/ RED WILLOW NE- 253 PM CDT TUE JUN 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR RED WILLOW COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR NORTHWESTERN KANSAS. LAT...LON 3999 10073 3962 10073 3969 10019 4000 10019 $$ KSC039-192015- /O.CON.KGLD.SV.W.0111.000000T0000Z-070619T2015Z/ DECATUR KS- 253 PM CDT TUE JUN 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR DECATUR COUNTY... AT 249 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR OBERLIN... MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OBERLIN AROUND 300 PM CDT... KANONA AROUND 315 PM CDT... THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 71 AND 99. TORNADOES CAN DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO THREATENS...SEEK SHELTER IMMEDIATELY IN A BASEMENT OR STORM SHELTER...OR MOVE TO THE MOST INTERIOR ROOM ON THE LOWEST FLOOR. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3999 10073 3962 10073 3969 10019 4000 10019 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:52 AM CDT, 10 hours 17 minutes earlier.
Area forecast discussion, Jun 19, 3:52 AM CDT, 10 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 252 AM MDT TUE JUN 19 2007 .DISCUSSION...A RIDGE TO THE WEST WILL KEEP NORTHWEST FLOW OVER THE CENTRAL PLAINS THROUGH THIS FORECAST. A SURFACE TROUGH WILL BE IN COLORADO AND HIGH PRESSURE TO THE EAST. HIGH PRESSURE WILL SHIFT FURTHER EAST ON WEDNESDAY WHILE LOW PRESSURE REMAINS OVER COLORADO/WYOMING. POPS ARE THE MAIN QUESTION FOR THIS FORECAST. SHORTWAVE ENERGY FOR TODAY IS DIFFICULT TO PINPOINT...ALTHOUGH THERE IS SOME INDICATION OF AN APPARENT SHORTWAVE ENTERING WESTERN WYOMING AT THIS TIME AND SHOULD BE AVAILABLE FOR MAX HEATING THIS AFTERNOON. THERE IS ENOUGH MOISTURE/CAPE AND INSTABILITY. JET DYNAMICS ARE WEAK. A SURFACE FRONT LIES SOUTHEAST OF THE FORECAST AREA AND THIS COULD MOVE BACK NORTHWEST WITH SOUTHEAST WIND TODAY. ANOTHER POSSIBLE BOUNDARY WOULD BE THE DRYLINE WHICH IS NEAR THE HIGHER TERRAIN JUST EAST OF THE FRONT RANGE. STEERING WIND IS ONLY ABOUT 10KTS FROM THE WEST SOUTHWEST. THINK BEST POPS SHOULD BE IN THE DEEPER MOISTURE NEAR THE SURFACE FRONT OR IN THE EASTERNMOST ZONES. THIS GOES ALONG WITH GUIDANCE POPS ALSO. CHANCE POPS LOOK GOOD IN THE EAST WITH SLIGHT CHANCE POPS ELSEWHERE. BETTER DEFINED SHORTWAVE ENERGY COMES THROUGH THE FLOW WEDNESDAY AFTERNOON/NIGHT AND AGAIN THURSDAY NIGHT. SINCE TIMING THESE WAVES ARE DIFFICULT IN NORTHWEST FLOW WILL GO WITH SLIGHT CHANCE POPS FOR NOW. MOISTURE IS LACKING DURING THE DAY ON THURSDAY SO WILL KEEP THAT PERIOD DRY. THERE IS ALSO A QUESTION CONCERNING LOW CLOUDS/FOG DEVELOPING OVER THE FORECAST AREA THIS MORNING. DEWPOINT DEPRESSIONS ARE AT LEAST 4 DEGREES. THE NAM BOUNDARY LAYER RH FIELD INDICATES GREATER THAN 90 PERCENT RH MOVING NORTHWEST ACROSS A LARGE PART OF THE FORECAST AREA FROM 12Z-15Z. CURRENTLY THE FOG SATELLITE PRODUCT DOES NOT SHOW ANY DEVELOPMENT TRENDS YET. PLAN TO MONITOR AND MAKE LAST MINUTE DECISION. 850 TEMPERATURES INDICATE THE POTENTIAL FOR READINGS IN THE 90S. FORECAST MAX TEMPERATURES WILL WARM FROM THE MID/UPPER 80S TO THE LOWER 90S WED/THU. MIN TEMPERATURES SHOULD BE IN THE LOWER 60S WEST TO THE MID 60S EAST. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO MVFR CONDITIONS BY 09Z AND LAST THROUGH 16Z DUE TO AREAS OF FOG. THIS WILL OCCUR ON ALL TWEB ROUTES...263...273...275 AND 314. KANSAS TWEB ROUTES FROM KGLD MAY EXPERIENCE AREAS OF IFR AND SOME LOCAL LIFR CONDITIONS DURING THIS TIME. CONDITIONS SHOULD QUICKLY IMPROVE TO VFR AFTER 16Z. WIDELY SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...ARE POSSIBLE THIS AFTERNOON AND EVENING WITH MVFR CONDITIONS NEAR THE STORMS. VFR CONDITIONS WILL THEN RESUME WITH PASSING OF THE STORMS FOR THE REMAINDER OF TUESDAY NIGHT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Jun 19, 11:30 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT TUE JUN 19 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1030 AM MDT TUE JUN 19 2007 /1130 AM CDT TUE JUN 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI-STATE AREA THIS AFTERNOON AND THIS EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH DAYTIME HEATING. THE ATMOSPHERE WILL BE VERY UNSTABLE AND WIND SHEAR WILL BE MODERATE. ALTHOUGH COVERAGE WILL BE LIMITED...ANY THUNDERSTORM WHICH DEVELOPS HAS THE POTENTIAL TO RAPIDLY BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY ACROSS THE TRI-STATE AREA. AT THIS TIME THE MAIN THREAT APPEARS TO BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. FS/JDK
In the hours before
Special weather statement, Jun 19, 12:31 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1131 AM MDT TUE JUN 19 2007 KSZ004-191800- NORTON- 1231 PM CDT TUE JUN 19 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTON COUNTY IN NORTHWEST KANSAS... AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW ALMELO...AND MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 40 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
Local storm report, Jun 19, 2:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
108 PM MDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 3 E TASCO 39.35N 100.23W
06/19/2007 E1.00 INCH SHERIDAN KS EMERGENCY MNGR
&&
KJAMESThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:47 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton, Sheridan | 58 min |
| Jun 19, 1:44 PM CDT | Tornado Warning | GLD | Graham, Sheridan | 61 min |
| Jun 19, 2:43 PM CDT | Tornado Warning | GLD | Graham, Sheridan | 62 min |
| Jun 19, 2:58 PM CDT | Tornado Warning | GLD | Decatur | 31 min |
| Jun 19, 3:23 PM CDT | Flash Flood Warning | GLD | Decatur, Graham, Sheridan | 6 hr |
| Jun 19, 3:26 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 64 min |
| Jun 19, 3:44 PM CDT | Tornado Warning | GLD | Gove, Sheridan | 61 min |
| Jun 19, 3:50 PM CDT | Tornado Warning | GLD | Sheridan | 55 min |
| Jun 19, 4:45 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 36 min |
| Jun 19, 5:23 PM CDT | Flash Flood Warning | GLD | Gove | 3 hr |
| Jun 19, 5:36 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.